MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ANTHEM PS HF INSERT SZ 3-4 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. ANTHEM PS HF INSERT SZ 3-4 9MM; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Model Number 71422667
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the anthem ps hf insert sz 3-4 9mm was not locking properly from medial side during final implantation.Surgeon tried twice to place the insert, however the insert was easily coming out of tibial tray.Procedure finished with s&n backup device.Surgical delay of less than or equal to 30 minutes.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was returned for evaluation.A visual inspection of the returned insert confirms damage to the lock detail, more than likely from attempting to snap into the tibial component.The visual also confirms some scratches on the surface of the insert.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Some potential probable causes for this event could include a fit/ sizing issue or poor insertion technique.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
ANTHEM PS HF INSERT SZ 3-4 9MM
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11610697
Report Number1020279-2021-02619
Device Sequence Number3262275
Product Code JWH
UDI-Device Identifier00885556583944
UDI-Public00885556583944
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71422667
Device Catalogue Number71422667
Device Lot Number19FB01156
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/25/2021
Initial Date Received by Manufacturer 03/08/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date04/02/2021
Supplement Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1